Jump to content

Anti-depressant experiences?


mandrake
 Share

Recommended Posts

Would you guys please let me know both positive and negative experiences with SSRIs? I know they tend to make visual symptoms worse but how much worse? At this point my vision is such shit that I could probably handle an increase if it helped my overall psychology....thoughts or advice?

Link to comment
Share on other sites

Hi Mandrake,

Yes we read alot about the good the bad and the horrible of antidepressants. One thing that is certain is that many people without hppd have problems with antidepressants. This is mainly an initial reaction and the type of antidepressant taken as with all meds for different people.

I have had to go through the initial problems with Lexapro but those went away after several weeks. With any of the many choices need to work with your doc to see if it is a passing problem or the wrong antidepressant. I don't notice any visual problem increase with ssri's but with snri's there were issues.

I take small doses of neurontin which ups my mood. I no longer take Lexapro because even with insurance the out of pocket cost is over $100/month because this insurance company took it off their list of meds they pay the major cost.

Take care, good to see you here.

Larry

Link to comment
Share on other sites

Would you guys please let me know both positive and negative experiences with SSRIs? I know they tend to make visual symptoms worse but how much worse? At this point my vision is such shit that I could probably handle an increase if it helped my overall psychology....thoughts or advice?

Hey man, never been on meds myself, but ive read a couple of articles and mirtazapine really seems to help some people. All say that the first weeks on it are hard because symptoms tend to increase, but many have found success with this drug, and probably a benzo, maybe klonopin, but of course, you have to be weary of benzos. Idk, maybe you can ask around.

Link to comment
Share on other sites

  • 2 weeks later...

I had a terrible experience with Sertraline (Zoloft). Dilated pupils, increased visuals, close-to-mania state of mind. Trembled really bad for a long time too. Like the worst and longest lasting bad psychedelic trip ever.. That experience triggered frequent (several times a day) panic attacks, which took a long time (years) to rid myself of.

SSRI´s are not a good idea to take if you have HPPD.. Something is messed up with serotonin as well, it seems. Like the whole system is extra fragile and can´t be changed up or down without consequences.

This case report suggests that Reboxetine (NARI) is a better option for an HPPD-sufferer. My doctor offered to perscribe them, but since I do not suffer from clinical depression, I don´t see the point in taking them.

This should also be taken in consideration before taking any antidepressant. Determine whether it´s clinical, severe depression or not.

You should probably try Reboxetine if you´re depressed (and have HPPD). Seems to work a whole lot better than SSRI´s atleast.

Link to comment
Share on other sites

Lexapro was the best antidepressant I've found, visually it caused a little static but not bad. It still made me quite drowsy and messed w/ my sex life though.

I've said this 1000x's, but if you exercise and stay productive you can live w/ this w/o meds, It's not easy but either is life in general!

Off any subject, but living in warmer places helps me get out of the house more and the heat relaxes my muscle tension. When I lived back East in the winter, hppd was straight hell to deal with.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.